MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number EMAX-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 19mm epic max valve was chosen for a minimally invasive aortic valve replacement (mics avr) procedure.During procedure, the valve was seated into the annulus and the operation was completed using a non-abbott suture device.However, during follow-up, bleeding was identified because the tip of the non-abbott suture device had penetrated the aortic wall, and therefore a reoperation was performed with a new 21mm epic max valve.A redo avr (with annular enlargement) was conducted, and the procedure was completed.The cause of bleeding remains unclear whether the adverse event resulted from oversizing of the epic max valve or from the orientation of the non-abbott device.The patient was reported stable.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of bleeding identified after 6-days of epic valve implant was reported.Also reported that a reoperation was performed with a new 21 mm epic max valve.To manage bleeding the aortic wall was reinforced using a bovine pericardial patch.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the reported bleeding appears consistent with non-abbott suture device penetrating aortic valve.However, this cannot be confirmed.The exact cause could not be conclusively determined.The surgical intervention was a result of reoperation performed to managing bleeding.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: health effect- impact code: 4614.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 19mm epic max valve was chosen for a minimally invasive aortic valve replacement (mics avr) procedure.During procedure, the valve was seated into the annulus and the operation was completed using a non-abbott suture device.On(b)(6) 2026, during follow-up a bleeding was identified because the tip of the non-abbott suture device had penetrated the aortic wall, and therefore a reoperation was performed with a new 21mm epic max valve.To manage bleeding the aortic wall was reinforced using a bovine pericardial patch.The patient's activated clotting time (act) levels were 480s and the international normalized ratio (inr) was 2.0.A redo avr (with annular enlargement) was conducted, and the procedure was completed.The cause of bleeding remains unclear whether the adverse event resulted from oversizing of the epic max valve or from the orientation of the non-abbott device.The patient was reported stable.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24349417
Report Number2135147-2026-00946
Device Sequence Number11999946
Product Code LWR
UDI-Device Identifier05415067045461
UDI-Public(01)05415067045461(17)290714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMAX-19
Device Catalogue NumberEMAX-19
Device Lot NumberBR00053507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown